uu.seUppsala universitets publikationer
Ändra sökning
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf
Itch and skin rash from chocolate during fluoxetine and sertraline treatment: case report
Uppsala universitet, Medicinska och farmaceutiska vetenskapsområdet, Medicinska fakulteten, Institutionen för medicinska vetenskaper. (Osteoporos)
Uppsala universitet, Medicinska och farmaceutiska vetenskapsområdet, Medicinska fakulteten, Institutionen för medicinska vetenskaper. (Osteoporos)
2004 (Engelska)Ingår i: BMC Psychiatry, ISSN 1471-244X, E-ISSN 1471-244X, Vol. 4, s. 36-Artikel i tidskrift (Refereegranskat) Published
Abstract [en]

BACKGROUND: The skin contains a system for producing serotonin as well as serotonin receptors. Serotonin can also cause pruritus when injected into the skin. SSRI-drugs increase serotonin concentrations and are known to have pruritus and other dermal side effects. CASE PRESENTATION: A 46-year-old man consulted his doctor due to symptoms of depression. He did not suffer from any allergy but drinking red wine caused vasomotor rhinitis. Antidepressive treatment with fluoxetine 20 mg daily was initiated which was successful. After three weeks of treatment an itching rash appeared. An adverse drug reaction (ADR) induced by fluoxetine was suspected and fluoxetine treatment was discontinued. The symptoms disappeared with clemastine and betametasone treatment. Since the depressive symptoms returned sertraline medication was initiated. After approximately two weeks of sertraline treatment he noted an intense itching sensation in his scalp after eating a piece of chocolate cake. The itch spread to the arms, abdomen and legs and the patient treated himself with clemastine and the itch disappeared. He now realised that he had eaten a chocolate cake before this episode and remembered that before the first episode he had had a chocolate mousse dessert. He had never had any reaction from eating chocolate before and therefore reported this observation to his doctor. CONCLUSIONS: This case report suggests that there may be individuals that are very sensitive to increases in serotonin concentrations. Dermal side reactions to SSRI-drugs in these patients may be due to high activity in the serotonergic system at the dermal and epidermo-dermal junctional area rather than a hypersensitivity to the drug molecule itself.

Ort, förlag, år, upplaga, sidor
2004. Vol. 4, s. 36-
Nationell ämneskategori
Medicin och hälsovetenskap
Identifikatorer
URN: urn:nbn:se:uu:diva-73130DOI: 10.1186/1471-244X-4-36PubMedID: 15522120OAI: oai:DiVA.org:uu-73130DiVA, id: diva2:101041
Tillgänglig från: 2005-05-31 Skapad: 2005-05-31 Senast uppdaterad: 2017-12-14Bibliografiskt granskad

Open Access i DiVA

Fulltext saknas i DiVA

Övriga länkar

Förlagets fulltextPubMedhttp://www.biomedcentral.com/1471-244X/4/36

Personposter BETA

Cederberg, JonasKnight, StefanMelhus, Håkan

Sök vidare i DiVA

Av författaren/redaktören
Cederberg, JonasKnight, StefanMelhus, Håkan
Av organisationen
Institutionen för medicinska vetenskaper
I samma tidskrift
BMC Psychiatry
Medicin och hälsovetenskap

Sök vidare utanför DiVA

GoogleGoogle Scholar

doi
pubmed
urn-nbn

Altmetricpoäng

doi
pubmed
urn-nbn
Totalt: 477 träffar
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf